• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Can anti-eplipetic drugs impair cognition on long term? (a brief history of my case)

epilepsy

  • Please log in to reply
1 reply to this topic

#1 Carlos Bravo

  • Guest
  • 6 posts
  • 0
  • Location:Spain
  • NO

Posted 11 January 2017 - 02:55 PM


When I was 11 years old I was wrongly diagnosed with epilepsy. Till the moment the tests like the MRI told that I’m not epileptic I was taking for months antiepileptic drugs that knocked me out. I fell asleep without noticing it and my results at the school got worse every month, something my parents thought it was because the puberty or something. Before those drugs I was a kid with no problem with focus, great grades with no so much effort. After the drugs, year by year, my grades and performance in high school went to hell. So even today at my 33 years old I’m still suffer of severe brain fog almost all the days and, not considering myself a silly guy and working on IT with a decent position, I really need an extra amount of effort compared to my co-workers to do the same task, something that drive me nuts and get me so tired at the end of the week.

 

I don’t remember the drug but I was appropriate for kids, I think it was a carbamazepine called vigabatrin.

 

Now I know that nootropics like phenylpiracetam make wonders for me.

 

So my question is, if you want to discuss it:

 

Do you think that an antiepileptic drug administered at a young age near to puberty, screw your ideal state in what would be a normal functioning of the brain? (excluding other factors of course)

 

NOTE: Searching for publications I found “Neuropsychology of Childhood Epilepsy” (Lassonde,Olivier Dulac)  that talks about anti-epileptic drugs and its effects being positive for acetylcholine (and correct me if I’m wrong but I think Ach is important for cognition)

 

Thanks for reading J



#2 jack black

  • Guest
  • 1,294 posts
  • 27
  • Location:USA
  • NO

Posted 11 January 2017 - 08:05 PM

not an expert, but i'll venture to guess the answer is no strict connection in the long term, although likely it harmed your school performance in the short term. there are too many different causes for brain fog and the brain is too plastic to be sure it's just medicine related. on the other hand, the short term school problems could have triggered poor self esteem and negative expectations that still haunt you at this point, so the current problems could be loosely connected to the drug indeed.


  • Ill informed x 1

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).




Also tagged with one or more of these keywords: epilepsy

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users